MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number VNMC3737C90TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 07/17/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Other relevant device(s) are: product id: vnmc4337c200tu, serial/ lot #: (b)(4), ubd: 02-jan-2021, udi #: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Valiant navion stent grafts were implanted in a patient for the endovascular treatment of a thoracic aortic dissection, from the lsa to the abdominal aorta.It was reported 2 days post the index procedure the patient presented emergently.Imaging was performed and it showing a known type a aortic dissection with stent in the aortic arch.The origin of the left subclavian was not opacified with contrast, however the vessel reconstitutes after the origin of the left vertebral artery, raising the possibility of the left subclavian steal.The right brachiocephalic and left common carotid arteries were noted to be patent.On the day of the index procedure the patient had a ct scan and there were no observations.One day post the index procedure the physician saw the patient and reported the patient was stable however 2 hours later patient had a stroke and subsequently expired 3 days post the index procedure.As per the physician the cause of the death was a stroke.No additional clinical sequelae was provided and the patient has expired.
 
Additional Manufacturer Narrative
It was reported the physician confirmed that the type a dissection led to the stroke.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key12605545
Report Number9612164-2021-03898
Device Sequence Number1271245
Product Code MIH
UDI-Device Identifier00763000101053
UDI-Public00763000101053
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/24/2021
Device Model NumberVNMC3737C90TU
Device Catalogue NumberVNMC3737C90TU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2021
Supplement Date Received by Manufacturer10/12/2021
Initial Report FDA Received Date10/11/2021
Supplement Report FDA Received Date11/09/2021
Date Device Manufactured02/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Death;
Patient Age60 YR
Patient SexMale
Patient Weight104 KG